MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA; DIMENSION VISTA® CTNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION VISTA; DIMENSION VISTA® CTNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE
Model Number 10445098
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdrs 2517506-2021-00031, 2517506-2021-00032, 2517506-2021-00033, 2517506-2021-00034, 2517506-2021-00035, 2517506-2021-00036, 2517506-2021-00037, 2517506-2021-00038, and 2517506-2021-00039 were filed for the same event.The customer contacted siemens customer care center (ccc) and reported a discordant, falsely elevated cardiac troponin i (ctni) patient result was obtained on a dimension vista 1500 system.Siemens is investigating the event.
 
Event or Problem Description
A discordant, falsely elevated cardiac troponin i (ctni) result was obtained on a patient sample on a dimension vista 1500 system.The discrepant result was reported to the physician(s).The patient was examined with ultrasound and angiography on an undisclosed date during a period of hospitalization and nothing abnormal was found.The patient's arthritis medication was discontinued and he was treated for pericarditis / myocarditis.The ctni result was questioned at a later date when another sample from the patient resulted within the reference range for creatine kinase mb subunit testing.There was no allegation of patient harm due to the discordant elevated ctni result or the procedure or treatment change.
 
Additional Manufacturer Narrative
Mdrs 2517506-2021-00031 supplement 1, 2517506-2021-00032 supplement 1, 2517506-2021-00033 supplement 1, 2517506-2021-00034 supplement 1, 2517506-2021-00035 supplement 1, 2517506-2021-00036 supplement 1, 2517506-2021-00037 supplement 1, 2517506-2021-00038 supplement 1, and 2517506-2021-00039 supplement 1 were filed for the same event.Additional information (01-apr-2021): siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the falsely elevated cardiac troponin i (ctni) results on multiple dates for one specific patient.Hsc reviewed the information provided by the customer.Hsc communicated to the customer that there is a possibility that the patient in question possessed a heterophilic antibody.Hsc requested the customer send the patient sample to siemens for further investigation.Since the event reported occurred in 2018, no patient sample from the event was available for evaluation.The dimension vista cardiac troponin i (ctni) flex reagent cartridge instructions for use states: "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution." the customer has accepted the conclusion of the siemens investigation as a possible explanation for the cause of the event.No potential product problem with the assay or instrument has not been identified.The cause of the event is unknown.The device is performing within specifications.No further evaluation is required.Section h6 has been updated to reflect the hsc investigation.Initial mdr was filed 26-jan-2021.Mdrs 2517506-2021-00031, 2517506-2021-00032, 2517506-2021-00033, 2517506-2021-00034, 2517506-2021-00035, 2517506-2021-00036, 2517506-2021-00037, 2517506-2021-00038, and 2517506-2021-00039 were filed for the same event.

Brand Name
DIMENSION VISTA
Common Device Name
DIMENSION VISTA® CTNI CARDIAC TROPONIN I FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key11231069
Report Number2517506-2021-00030
Device Sequence Number3229258
Product Code MMI
UDI-Device Identifier00842768015151
UDI-Public00842768015151
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K063756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10445098
Device Catalogue NumberK6421 SMN 10445098
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR